MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYSCOPE? DS II; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION SPYSCOPE? DS II; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00546610
Medical Device Problem Codes Device-Device Incompatibility (2919); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f1001 is being used to capture the reportable event of absence of treatment.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyscope ds ii device was intended for use during a biliary duct observation procedure on (b)(6) 2026, in the biliary tract.It was reported that the image disappeared during the procedure.Attempts were made to reconnect the spyscope to the controller; however, despite these efforts, the procedure could not be completed and had to be rescheduled.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f1001 is being used to capture the reportable event of absence of treatment.Block h2 (device analysis) the returned device was analyzed and the reported clinical observation of loss of visualization could not be confirmed.However, a leak and internal damage to the scope was discovered.During the visual inspection of the returned device, no visual damage was observed.The camera tip showed evidence of the hydrophobic coating applied over the back of the camera assembly during manufacturing.During the image test, the device was connected to the controller and displayed image as expected.During the functional inspection, it was seen that the tip of the camera articulates without any issues, the image is not lost when articulating the tip.The reported visualization complaint was not confirmed.A leak test was performed, and water was observed to be leaking from the breakout region of the scope.Destructive testing and microscopic imaging were conducted and a tear to the pebax, a flexible material located at the tip of the scope, was discovered.This tear allowed fluid to enter the scope's optics lumen.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A risk review was completed and confirmed that the event of 'cancelled/rescheduled - post sedation/sedation unknown' was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.With all available information, the reported loss of visualization will be addressed by the conclusion code 'no problem detected' as visualization functioned as intended during the returned device analysis.The damage to the pebax region and resulting leak will be addressed as 'cause traced to component failure'.'cancelled/rescheduled - post sedation/sedation unknown' will be addressed as 'adverse event related to procedure' since the event was not completed due to the conditions faced during the procedure.
 
Event or Problem Description

Brand Name
SPYSCOPE? DS II
Common Device Name
CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24834969
Report Number3005099803-2026-01304
Device Sequence Number10305847
Product Code FBN
UDI-Device Identifier08714729965404
UDI-Public(01)08714729965404(17)271125(10)40409056
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00546610
Device Catalogue NumberM00546610
Device Lot Number0040409056
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2026
Supplement Date Received by Manufacturer05/26/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date06/04/2026
Date Device Manufactured11/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown